MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523RNAH
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer's spouse reported via phone call that customer experienced high blood glucose level of 521 mg/dl.The customer treated with manual injection.Customer's blood glucose value was 521 mg/dl at the time of the call.Customer declined to troubleshoot for high readings.Customer's spouse also reported that the insulin pump alarmed no delivery and motor error alarm.The customer stated that the drive support cap was normal and that the insulin pump was not exposed to high magnetic fields and was able to complete the rewind process.The customer was advised to discontinue use of the insulin pump and to revert to the back-up plan.The insulin pump is being replaced and is expected to return for analysis.
 
Additional Manufacturer Narrative
Motor error alarm during rewind due to motor encoder signal out of phase.Unable to perform occlusion test, prime test, excessive no delivery test, displacement test or verify excessive no delivery alarm due to motor error alarm.Pump received with minor scratched display window, cracked case at display window corners, broken battery tube threads, cracked reservoir tube lip, cracked case at reservoir tube window corner and cracked reservoir tube window.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAH
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6981763
Report Number2032227-2017-61991
Device Sequence Number684699
Product Code OYC
UDI-Device Identifier00613994918642
UDI-Public(01)00613994918642
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523RNAH
Device Catalogue NumberMMT-523RNAH
Device Lot NumberA000205315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Initial Date Received by Manufacturer 10/21/2017
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight106